Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 114, NWS Springfield, MO

June 22, 2007Camden County, Dallas County, Hickory County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 22, 2007, 2:54 PM CDT for Camden County, Dallas County, Hickory County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 2:54 PM CDT (19:54 UTC)
Expired
Jun 22, 2007, 9:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Camden County, MO, Dallas County, MO, Hickory County, MO

The radar

The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 221955
FFWSGF
MOC029-059-085-230200-
/X.NEW.KSGF.FF.W.0114.070622T1954Z-070623T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 900 PM CDT.

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES OF RAINFALL RATES OVER EASTERN        
  HICKORY COUNTY INDICATE THAT TWO INCHES OF RAIN HAS FALLEN OVER    
  THE PAST HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  MACKS CREEK AND URBANA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3783 9329 3778 9308 3803 9293 3819 9307

$$

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 5:44 PM CDT, 21 hours 10 minutes earlier.

Area forecast discussion, Jun 21, 5:44 PM CDT, 21 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU JUN 21 2007

...UPDATE TO AVIATION...

.AVIATION...

FOR THE 00Z TAFS...CU FIELD DIMINISHING WITH LOWERING SUN ANGLE
EARLY THIS EVENING AND SHOULD HAVE A CLEAR SKY THROUGH MUCH OF THE
PERIOD. WOULD EXPECT VFR CONDITIONS THROUGH THE 00Z FORECAST CYCLE
AT BOTH SGF/JLN.

LINDENBERG

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT THU JUN 21 2007/

DISCUSSION...
SHORT TERM (TONIGHT - SATURDAY)...
HIGH PRESSURE CENTERED OVER NORTHERN ARKANSAS HAD A ROLE IN
SUPPRESSING CONVECTION OVER EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS THIS AFTERNOON.  THIS FEATURE ALSO ALLOWED SOME
DRIER TO WRAP INTO THE REGION ORIGINATING FROM THE OHIO RIVER
VALLEY.  AN AIRMASS HIGHER IN MOISTURE CONTENT LINGERED TO THE SOUTH
ACROSS OKLAHOMA AND WESTERN ARKANSAS.  THIS AIR WILL GRADUALLY
SPREAD NORTHWARD OVER TIME.  WITH SHORTWAVE ENERGY CONFINED WELL TO
THE NORTH OF THE REGION TONIGHT...I DECIDED TO LOWER POPS TO AROUND
ZERO FOR MOST LOCATIONS...KEPT A 5% CHANCE GOING FOR AREAS OF
CENTRAL MISSOURI.

HAVE TO ALSO KEEP A WATCH OUT FOR A RESIDUAL WEAKNESS OR SHEAR AXIS
NOW CUTOFF WITHIN THE SUMMERTIME RIDGE.  ALL MODELS SUGGEST THAT
THUNDERSTORM ACTIVITY ALONG THIS FEATURE SHOULD REMAIN SOUTH AND
WEST OF THE FORECAST AREA.

HEADING INTO TOMORROW...A CONVECTIVE COMPLEX THAT DEVELOPS SOMEWHERE
OVER IOWA TONIGHT MAY THROW OUTFLOW INTO MISSOURI.  WITH A GRADUAL
MOISTENING OF THE AIRMASS ALONG WITH HOT TEMPS...I COULD NOT RULE
OUT THE POSSIBILITY OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS.  THIS WILL BE MORE OF A SHORT TERM FORECAST PROBLEM
ONCE WE SEE HOW TONIGHTS THUNDERSTORM COMPLEX BEHAVES.

FOR FRIDAY NIGHT HEADING INTO SATURDAY...MODELS HAVE BEEN PERSISTENT
WITH SHOWING A VIGOROUS SHORTWAVE TO SET OFF CONVECTION OVER IOWA
ONCE AGAIN.  THIS WAVE CARVES WELL INTO THE SUMMERTIME RIDGE AND
WILL LIKELY CREATE IMPACTS FOR CENTRAL AND SOUTHWEST MISSOURI.  AS A
MATTER OF FACT I INCREASED PRECIP CHANCES UP TO 50 ACROSS CENTRAL
MISSOURI FOR SATURDAY NIGHT.

LONG TERM (SUNDAY - WEDNESDAY)...
RESIDUAL WEAKNESS WITHIN THE RIDGE AND ITS IMPACTS ON SENSIBLE
CONDITIONS WAS THE MAIN FOCUS THROUGH THE EXTENDED PERIODS.  THE
SUMMERTIME RIDGE BUILDS WELL INTO THE NATIONS MID SECTION...A
PATTERN TYPICAL FOR LATE JULY AND AUGUST.  ULTIMATELY ITS
POSITIONING AND AXIS DIRECTLY OVER THE EASTERN PLAINS WOULD SUGGEST
HOT AND DRY WEATHER.  HOWEVER THE GFS AND ECMWF BOTH SHOW A WEAKNESS
WITHIN THE RIDGE THAT WAS GENERATED BY A PREVIOUS OKLAHOMA/KANSAS
MCC...AND CUTOFF FROM THE MAIN BELT OF WESTERLIES.  HOW THIS
WEAKNESS EVOLVES AND MOVES THROUGH THE LONG TERM PERIODS REMAINS
UNCERTAIN.

THE GFS SHOWS A WEAK FRONT THAT PUSHES INTO CENTRAL/SOUTHERN
MISSOURI BY SUNDAYS DAY PERIOD.  THIS WOULD ALLOW FOR SOME MOISTURE
POOLING WHICH WILL BUMP PWATS UP INTO THE 1.60 INCH RANGE.  IF CLOUD
BREAKS OCCUR AND AFTERNOON HEATING IS ALLOWED...THEN SCATTERED
AFTERNOON THUNDERSTORMS SHOULD BE COMMON ACROSS MOST OF THE AREA.
BY EARLY NEXT WORK WEEK...THE GFS POSITIONS THE WEAKNESS OVER KANSAS
AND OKLAHOMA...INDUCING DEEP GULF TRAJECTORIES DIRECTLY INTO EASTERN
KANSAS AND MISSOURI.  THIS WOULD REALLY PROMOTE A TROPICAL LIKE
AIRMASS AND AGAIN...SCATTERED AFTERNOON CONVECTION IS A GOOD BET ON
A DAILY BASIS.

TEMPERATURES SHOULD SOAR UNDER THIS TYPE OF REGIME...HOWEVER...ANY
AREAS THAT EXPERIENCE THUNDERSTORM CLUSTERS AND CLOUD COVER WILL
LOCALLY BE LIMITED TO MID AND UPPER 80S FOR AFTERNOON HIGHS.  MOST
LOCATIONS WILL SOAR INTO THE 90S...EVEN THE MORE FORESTED EASTERN
OZARKS COULD EXPERIENCE LOW TO MID 90S DUE TO THE DRIER THAN NORMAL
SOIL CONDITIONS.

ULTIMATELY TO SUM UP THE PERIODS SUNDAY THROUGH
WEDNESDAY...INTERESTS ACROSS EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS CAN EXPECTED AFTERNOON TEMPERATURES RANGING FROM THE
MID 80S TO LOWER 90S...WITH SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS ON A DAILY BASIS.

CRAMER

SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jun 22, 1:00 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 22 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WIDELY SCATTERED THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE
  POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
  ON AN AFTERNOON BASIS THROUGH THURSDAY. A MOIST AIRMASS COUPLED
  WITH SUFFICIENT INSTABILITY WILL SUPPORT THUNDERSTORM
  DEVELOPMENT. BRIEF HEAVY RAINFALL ALONG WITH GUSTY WINDS AND
  CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, Jun 22, 1:54 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT FRI JUN 22 2007

MOZ068-079-221930-
POLK MO-HICKORY MO-
154 PM CDT FRI JUN 22 2007

...SIGNIFICANT WEATHER ALERT FOR HICKORY AND POLK COUNTIES UNTIL 230
PM CDT...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUMANSVILLE...OR 15 MILES NORTHWEST OF
BOLIVAR...MOVING NORTHEAST AT 15 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA
Special weather statement, Jun 22, 1:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT FRI JUN 22 2007

MOZ080-221945-
DALLAS MO-
157 PM CDT FRI JUN 22 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 245 PM CDT...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BUFFALO...MOVING NORTHEAST
AT 10 MPH.

THIS STORM WILL BE NEAR...
  BUFFALO BY 205 PM CDT.

THE TOWNS OF PUMPKIN CENTER...WINDYVILLE AND PLAD ARE IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA
Special weather statement, Jun 22, 2:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT FRI JUN 22 2007

MOZ068-069-222015-
HICKORY MO-CAMDEN MO-
234 PM CDT FRI JUN 22 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND HICKORY COUNTIES UNTIL
315 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR URBANA...OR 10 MILES EAST OF HERMITAGE...
MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  MACKS CREEK BY 250 PM CDT.

THE TOWN OF BRANCH IS IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:46 PM CDTFlash Flood WarningSGFMorgan6 hr
Jun 22, 3:53 PM CDTSevere Thunderstorm WarningSGFMiller39 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.